Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 167, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 1, 2019, 5:31 PM CDT for Allen County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2019, 5:31 PM CDT (22:31 UTC)
- Expired
- Jun 1, 2019, 6:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Allen County, KS
The radar
The Pleasant Hill radar (KEAX), 137 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:49 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 1, 2:49 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Wichita KS 249 PM CDT Sat Jun 1 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 249 PM CDT Sat Jun 1 2019 Despite rather weak surface convergence, isolated to widely scattered convection is still expected to develop by early this evening along the southward sagging weak cold front as it moves across southern Kansas. Initial updrafts will move into east central Kansas with development further west into south central Kansas, though perhaps more isolated initially with a large hail risk. Rather modest low and mid-level flow should tend to favor multi-cell clusters later this evening with a damaging wind threat as storms push toward the Oklahoma border. Localized heavy rainfall could also result in isolated flash flooding this evening. Expect the bulk of convection to push south into northern Oklahoma by late evening/overnight, though will keep modest chances near the Oklahoma border. While we will maintain chances for convection through early this week, it appears the better chances/coverage may evolve during the late night and morning hours, as the central high Plains will be favored for late day convection with the mean westerly flow moving the storm clusters/potential mesoscale systems across portions of the forecast area. This looks especially so late Sunday night through Monday morning as better moisture flux in the return southerly flow should maintain convection moving into the area, perhaps festering into midday Monday. A more northerly track may be favored late Monday night across north central Kansas in concert with the better moisture flux and elevated baroclinic zone. Darmofal .LONG TERM...(Wednesday through Saturday) Issued at 249 PM CDT Sat Jun 1 2019 It still looks periodically wet and stormy for the mid-week periods, as the upper trof/low over the northern Baja/southwest CONUS moves eastward into the central/southern Plains by Wednesday night/Thursday. There may be support developing for decreasing precip chances by the end of the week, if trends continue to move the upper low/trof eastward into the mid-Mississippi and lower Ohio Valleys. KED && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1207 PM CDT Sat Jun 1 2019 VFR conditions will prevail across central and southern Kansas as a slow moving cold front sinks southward across the region. Scattered thunderstorms could develop over southern Kansas for later this afternoon and evening, therefore put some vicinity storms for ICT and CNU sites. Otherwise winds will switch to the north behind the front tonight and then more to a easterly direction by Sunday morning. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 63 79 64 78 / 30 20 40 60 Hutchinson 61 78 62 78 / 20 20 40 50 Newton 61 77 62 76 / 20 10 40 60 ElDorado 61 78 62 77 / 20 10 30 50 Winfield-KWLD 62 79 63 78 / 40 20 40 60 Russell 58 77 61 79 / 10 20 40 50 Great Bend 60 77 61 80 / 20 20 50 50 Salina 59 79 61 79 / 10 10 30 50 McPherson 60 78 62 78 / 10 10 40 50 Coffeyville 63 81 63 78 / 40 20 30 50 Chanute 61 79 61 76 / 40 10 30 50 Iola 61 79 61 76 / 40 10 20 50 Parsons-KPPF 62 80 62 77 / 40 20 30 50 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...KED LONG TERM...KED AVIATION...CDJ
Hazardous weather outlook, Jun 1, 3:33 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 333 PM CDT Sat Jun 1 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-022045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 333 PM CDT Sat Jun 1 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight River flooding continues across portions of the area. Please continue to monitor river warnings and statements for the latest information. Strong to severe thunderstorms are possible this evening across south central and southeast Kansas. The storms will be capable of half dollar size hail and damaging wind gusts of 60 to 70 mph. Locally heavy rainfall can also be expected with the stronger storms which may renew or aggravate flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday River flooding will continue this next week. Please continue to monitor river warnings and statements for the latest information. Periodic chances for thunderstorms will affect the region most of next week with strong to severe storms possible. Heavy rainfall could also renew or aggravate flooding as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is a remote possibility this evening across south central and southeast Kansas. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:25 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 65 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.